By Topic

The minimum codeword length and redundancy in the binary Huffman code for uncertain sources

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
K. Birmiwal ; Dept. of Electr. Eng., Southern Illinois Univ., Carbondale, IL, USA

Bounds to the length of the shortest codeword in a binary Huffman code are obtained. Among them are bounds assuming knowledge of different subsets of the probability distribution. Each is shown to be the tightest possible bound for the subset of probabilities it presumes. Two lower bounds to the redundancy of the Huffman code are also obtained. They are also shown to be the tightest possible bounds

Published in:

IEEE Transactions on Information Theory  (Volume:36 ,  Issue: 2 )